Welcome, Friend!

It looks like you're new here. If you want to get involved, click one of these buttons!

Veritas-Health LLC has recently released patient forums to our Arthritis-Health web site.

Please visit http://www.arthritis-health.com/forum

There are several patient story videos on Spine-Health that talk about Arthritis. Search on Patient stories
Protect anonymity
We strongly suggest that members do not include their email addresses. Once that is published , your email address is available to anyone on the internet , including hackers.

All discussions and comments that contain an external URL will be automatically moved to the spam queue. No external URL pointing to a medical web site is permitted. Forum rules also indicate that you need prior moderator approval. If you are going to post an external URL, contact one of the moderators to get their approval.
Attention New Members
Your initial discussion or comment automatically is sent to a moderator's approval queue before it can be published.
There are no medical professionals on this forum side of the site. Therefore, no one is capable or permitted to provide any type of medical advice.
This includes any analysis, interpretation, or advice based on any diagnostic test

Lyrica side effects

paradiddlepparadiddle Posts: 37
edited 06/11/2012 - 8:40 AM in Pain Medications
Looking for any info on actual side effects of Lyrica.
I was taking 300mg 2x a day for past 18 months. No side effects. Worked great.

My story:
I had an episode at work this week where I felt like I was heavily drugged for about 90 mins. I had a very hard time with conversation, had elevated heart-rate, very dizzy. Difficulty walking, could not perform simple tasks etc. I went to ER at the 90 min mark. They took me right in as they thought I was having a TIA or mini-stroke.

They did a Cat-scan, X-ray, Carotid ultrasound, MRI w and w/o contrast, Checked all vitals every 4 hours (BP, heart rate, O2, sugars,) took blood, EKG, echo-cardiogram, met with speech, physical and occupational therapists. the whole deal. Couldn't find anything.

I had done nothing out of the ordinary (eating, drinking, sleeping, activity etc.). After 3 hours I was back to normal while in the ER.

The neurologist suggested that Lyrica may be a cause but I have never had any problems while taking it. I am cutting back to 150mg 2x a day and taking 81mg aspirin 2x day per ER doctors request.



  • What you describe does not make much sense to me. Your dosage of Lyrica is higher than recommended, but it seems odd that you could take it for 18 months without problems, and then suddenly develop them.

    Some of the side effects of Lyrica are "feeling drunk,"
    dizziness, trouble concentrating, in addition to the usual, more common ones of swelling, weight gain, etc.

    Were you taking Skelaxin at the time of the incident?

    Did they run any kidney tests to check for kidney function?
  • The dosage of Lyrica that you are on is within the prescribing limits. I also take 600 mg of Lyrica a day, but in 3-200 mg doses. One should never take over that 600 mg mark though.
    It may be that the Lyrica caused the problems you had. Have you added any other medications or supplements, over the counter or prescribed? I would consult with the doctor that prescribed your Lyrica and talk about reducing or eliminating the Lyrica . It must be tapered off of though, so please don't reduce or stop taking it on your own. That, itself can cause some of the symptoms that you have described.
    I hope that whatever caused your reaction , is gone now and it doesn't occur again.
  • I take Lyrica 2X at 300 mg each. I had been tapering off with just 150mg at night and 300 in the day. I did not use Skelaxin the previous night before incident. That previous weekend I had missed one or 2 dosages. Other than that I had done nothing out of ordinary.

    I thought of another twist. I had been to the Dentist 6 hours prior and he given novocaine shots for deep gum cleaning in one section.

    I am a large guy at 6ft and 265 lbs, if that makes a difference. I am not usually affected by most medications so that is why I had concern.

  • If I were you, I would either call my PM doctor and discuss the problems you had, or make an appointment to go see him. One way or another to find out what may or may not have contributed to your symptoms.
    Tapering off too fast might have caused in part some of the problems, as could missing a few doses could also.
    An interaction with another medication or over the counter supplement/herbal remedy could have contributed it.
    There really is no way for us to know, and your doctor definately should be made aware of your reaction.
  • I was taking 300mg 2 x's a day for quite a few months, almost a year. I felt at the time it was a miracle drug. I did gain about ten lbs. but I really did not care. Inthe last three months I have been getting very forgetful and had some very poor concentration problems. My pain specialist had now reduced it by 50%, with future plans of taking me off it completely. It could very well been the long terms affects of being on it too long. I also was on effexor for depression and anxiety. THey have changed that to paxil. I think it could have well been the combination of too many meds. I am not a very big person so maybe my body could not handle all of it. I am trying my best to think that this New Year will be a very positiveone. I am going to take some theraputic yoga as well as looking at either pilates or tai chi. anything it worth a try. I hope this helps you a bit, I tend to ramble on. All the best and Good Luck. Nancy
  • I tried Lyrica and had the very same problems that you described. Needless to say I never took another one.
    I wanted to go to the ER but could not even dial the phone!!
    Meds can suddenaly cause problems that you have never had before with them.
    I take Oxycodone and have been taking it sometime with no problems and now it is causing my legs to swell.
    With meds you just never know.
    Cheers :H
    Patsy W
Sign In or Register to comment.